Since 1989 there has been an increasing number of reports on the association of L-tryptophan (LT) and eosinophilia-myalgia syndrome (EMS). It has now become evident that the clinical picture of EMS can vary. We report two further cases reflecting the clinical spectrum of the disease. The first patient had been taking LT for 8 years before the onset of myalgia. Subsequently, this patient developed an illness clinically and histologically resembling eosinophilic fasciitis. The second patient had been taking LT for 8 months before the onset of symptoms, which included myalgia, severe oedema of the lower extremities and induration of the skin involving arms, lower legs and abdomen. Discontinuation of LT and administration of oral steroids resulted in little improvement of the skin changes in the first patient. However, in the second patient skin involvement improved rapidly, whereas the neurological disorders have become more prominent.
|Number of pages||4|
|Publication status||Published - 1991|